Please use this identifier to cite or link to this item: http://hdl.handle.net/2445/18862
Title: Mean first-passage times for systems driven by equilibrium persistent-periodic dichotomous noise
Author: Porrà i Rovira, Josep Maria
Lindenberg, Katja
Keywords: Física estadística
Soroll
Processos estocàstics
Statistical physics
Thermodynamics
Noise
Stochastic processes
Issue Date: 1995
Publisher: The American Physical Society
Abstract: In a recent paper, [J. M. Porrà, J. Masoliver, and K. Lindenberg, Phys. Rev. E 48, 951 (1993)], we derived the equations for the mean first-passage time for systems driven by the coin-toss square wave, a particular type of dichotomous noisy signal, to reach either one of two boundaries. The coin-toss square wave, which we here call periodic-persistent dichotomous noise, is a random signal that can only change its value at specified time points, where it changes its value with probability q or retains its previous value with probability p=1-q. These time points occur periodically at time intervals t. Here we consider the stationary version of this signal, that is, equilibrium periodic-persistent noise. We show that the mean first-passage time for systems driven by this stationary noise does not show either the discontinuities or the oscillations found in the case of nonstationary noise. We also discuss the existence of discontinuities in the mean first-passage time for random one-dimensional stochastic maps.
Note: Reproducció del document publicat a: http://dx.doi.org/10.1103/PhysRevE.52.409
It is part of: Physical Review E, 1995, vol. 52, núm. 1, p. 409-417
URI: http://hdl.handle.net/2445/18862
ISSN: 1063-651X
Appears in Collections:Articles publicats en revistes (Física de la Matèria Condensada)

Files in This Item:
File Description SizeFormat 
107612.pdf1.36 MBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.